Chinese botanicals & hepatotoxicity
This article was originally published in The Tan Sheet
Synthetic chemical N-nitroso-fenfluramine may be responsible for poisoning livers of 12 patients in Japan who took Chaso or Onshido botanical supplements, Masayuki Adachi, MD, Keio University, Tokyo, et al. report in September Annals of Internal Medicine. Record review of 12 patients revealed symptoms including fatigue, appetite loss that appeared five to 40 days after ingestion. One patient died, while another received a liver transplant, Adachi et al. state. The other 10 patients' conditions improved. "Severity of hepatotoxicity does not seem to correlate with duration of use or the amount of product ingested," the researchers note. Adachi and colleagues suggest further toxicologic analysis of the Chinese botanicals...
You may also be interested in...
Pfizer will aim to have its biosimilar Neulasta (pegfilgrastim) product, Nyvepria, on the market in both the EU and US by the end of the current quarter, a company spokesperson has informed Generics Bulletin, following a successful US launch.
With a biosimilar Lucentis (ranibizumab) candidate recently filed and Soliris (eculizumab), Eylea (aflibercept) and Prolia (denosumab) candidates in Phase III development, Samsung Bioepis has moved into its new domestic headquarters to spearhead its journey to the next level.
The withdrawal of the marketing authorization application for Dexamethasone Taw as a treatment for COVID-19 patients was revealed today in the January meeting agenda of the European Medicines Agency’s human medicines committee, the CHMP.